MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-125-08
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received report that during the procedure, it was difficult to advance the navien intermediate distal access catheter upper despite several attempts.It was noted that the navien catheter and all accessory devices had been prepared per the instructions for use (ifu).When the catheter was withdrawn, it was found that the coating was missing from the tip end.The catheter was replaced to successfully complete the procedure.There was no harm or injury to the patient what was undergoing a coil-assisted aneurysm embolization procedure via femoral access.Vessel tortuosity was moderate.
 
Event or Problem Description
Additional information received that the continuous flush was administered during the procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the navien catheter was returned for analysis within a shipping box and a plastic bio-pouch.¿ damage location details: no damages were found with the navien catheter hub.No bends or kinks were found with the navien catheter body.The navien catheter distal tip was found to be in good condition.¿ testing/analysis: compared to the drawing, the distal ~40.0cm of the navien catheter is hydrophilic coated.The surface of the distal ~40.0cm of the navien catheter was examined under microscopy, and no issues or defects were found.The navien catheter was hydrated, and the hydrophilic coating appears intact.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿difficulty navigation¿ and ¿coating removal during use¿ reports could not be confirmed, and the cause could not be determined.Possible causes of ¿difficulty navigation¿ include patient vessel tortuosity, damage to the guidewire, catheter damage (i.E., kinked, bent, ovalized), or lack of continuous flush during delivery.Possible causes of ¿uneven/inadequate coating¿ include patient vessel tortuosity or lack of continuous flush.No damages were found with the returned navien catheter that would have contributed to the reported event.In addition, a continuous flush was administered during the procedure.Therefore, catheter damage and lack of continuous flush were ruled out as potential causes.The guidewire used in the event was not returned; therefore, an analysis could not be performed, and any contributing factors could not be assessed.It is possible that the patient's moderate vessel tortuosity contributed to the reported event.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19154586
Report Number2029214-2024-00720
Device Sequence Number7406524
Product Code DQY
UDI-Device Identifier00847536017849
UDI-Public00847536017849
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model NumberRFX058-125-08
Device Catalogue NumberRFX058-125-08
Device Lot NumberB511589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by ManufacturerNot provided
06/10/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date05/17/2024
07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale